Texas, 2020Damaging Winds in Texas, December 19, 2020
December 19, 2020 · NWS LCH · 6 events in 2 counties and zones
A round of severe weather occurred across Southeast Texas as a cold front moved through the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $38,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A round of severe weather occurred across Southeast Texas as a cold front moved through the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Dec 19, 11:51 AM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Dec 19, 11:51 AM CST, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1151 AM CST Sat Dec 19 2020
.DISCUSSION...
18Z 19DEC20 TAFs
&&
.AVIATION...
Ceilings continually lowering, winds picking up, and shower
activity increasing ahead and along of a cold front moving into
the area. MVFR ceilings already present at KBPT with KLCH not too
far behind. Ceilings and visibilities will drop into IFR / LIFR
as the front brings about widespread showers and heavy rain. While
instability remains quite low over our area, VCTS will still be
carried at all TAF sites due to tstorm activity noted across
several terminals over eastern TX. The rain will taper off behind
the front from east to west later this evening and into tonight,
however overcast skies will hold on past this forecast period.
Overnight model guidance is suggesting visibilities less than a
mile possible. By morning, visibilities will improve but the fog
will stick around leaving vis below 4-6sm.
Stigger/87
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 62 45 58 37 / 100 80 0 0
LCH 66 48 62 41 / 100 60 0 0
LFT 67 50 62 42 / 90 90 0 0
BPT 67 48 64 41 / 100 30 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution through late tonight for GMZ470-472-
475.
&&
AVIATION...87Hazardous weather outlook, Dec 19, 4:58 AM CST, 8 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
458 AM CST Sat Dec 19 2020
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-201100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
458 AM CST Sat Dec 19 2020
This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ430-432-435-450-452-455-470-472-475-201100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
458 AM CST Sat Dec 19 2020
This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.
.DAY ONE...Today and tonight.
A cool front will move into the gulf late this afternoon into
tonight. Isolated thunderstorms could briefly result in a few
lightning strikes as well as elevated winds and seas.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Dec 19, 12:25 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1225 PM CST Sat Dec 19 2020
TXZ180-201-215-259>261-191915-
Jefferson TX-Hardin TX-Northern Newton TX-Northern Jasper TX-
Southern Jasper TX-Tyler TX-
1225 PM CST Sat Dec 19 2020
...SPECIAL WEATHER STATEMENT...
At 1223 PM CST, Doppler radar was tracking showers and isolated
thunderstorms along a line extending from near Browndell to near
Batson. Movement was east at 40 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Beaumont, Lumberton, Jasper, Silsbee, Woodville, Newton, Kirbyville,
Kountze, Sour Lake, Nome, Evadale, Warren, Town Bluff, Thicket,
Toledo Bend Dam, Saratoga, Ebenezer, Fred, Wildwood and Burkeville.
LAT...LON 3049 9454 3066 9458 3108 9426 3116 9391
3118 9354 2991 9429 3003 9445 3011 9445
3011 9456 3015 9461 3047 9473
TIME...MOT...LOC 1823Z 279DEG 33KT 3109 9393 3029 9462
Stigger87Thunderstorm Wind, Jefferson
- When
- December 19, 1:10 PM CST
- Where
- Jefferson County, 2.07 mi N of Elizabeth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Broadcast Media
- Coordinates
- 30.100, -94.180
A tree was downed on to a home.
Thunderstorm Wind, Jefferson
- When
- December 19, 1:20 PM CST
- Where
- Jefferson County, 1.51 mi NNW of Amelia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Storm Chaser
- Coordinates
- 30.090, -94.140
Winds blew down fencing and a utility pole.
Thunderstorm Wind, Jefferson
- When
- December 19, 1:26 PM CST
- Where
- Jefferson County, 1.51 mi NNE of Beaumont
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 30.100, -94.090
Multiple RVs were blown over at an RV park. One person suffered minor injuries.
Thunderstorm Wind, Orange
- When
- December 19, 1:35 PM CST
- Where
- Orange County, 0.69 mi S of Connell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 30.090, -93.980
A tree was uprooted and fell into a street.
Thunderstorm Wind, Orange
- When
- December 19, 1:35 PM CST
- Where
- Orange County, 1.51 mi SSE of Vidor
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 30.100, -94.010
Large tree limbs were snapped taking down power lines.
Thunderstorm Wind, Orange
- When
- December 19, 1:45 PM CST
- Where
- Orange County, 1.79 mi W of Orange
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 30.100, -93.760
Trees were downed by wind and a home had roof damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Colorado, December 19, 20202 deaths · 1 injured · 1 event
- Dust Storm and High Wind in Montana, December 19 to 20, 202070 kt wind · 28 events
- High Wind in Montana, December 19 to 20, 202087 kt wind · 15 events
- High Wind in Wyoming, December 19 to 21, 202071 kt wind · 13 events
- Debris Flow and Flooding in Oregon, December 19 to 22, 202059 kt wind · 13 events
- High Wind in Wyoming, December 19 to 20, 2020$10,000 · 79 kt wind · 7 events
- High Wind in Montana, December 19 to 20, 202065 kt wind · 6 events
- Dense Fog in California, December 19 to 20, 20206 events
- Marine Thunderstorm Winds in Gulf of Mexico, December 19, 20204 events
- Flood and High Wind in Washington, December 19 to 21, 202059 kt wind · 3 events
- Dense Fog in Utah, December 19, 20202 events
- Dense Fog in Utah, December 19 to 20, 20202 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 934450, 934451, 934452, 934453, 934455, 934456.